I was diagnosed with Hypothyroidism approx. 7-8 years ago. My PCP researched Armour Thyroid at my request due to my reactions to most synthetic Rx's and my mother and brother's luck with Armour. He started me on 90 mg and the re-test came back in normal levels on that dosage 30 days later. For 4 years I was level on 90 mg, When I became pregnant with my daughter he had to up my dosage to 120 mg throughout the pregnancy. There were some symptoms that prior to pregnancy that never went away even after 4 years on the Armour and test results in the normal range, and since I was still on the borderline low side after the delivery of my daughter he left me on the higher dosage as I was feeling better and loosing some of the weight I had gained. I remained in the normal range for another 2 1/2 years. About 9 months ago I had a blood test that indicated I was taking too much Armour Thyroid. Within a few days of my doctor lowering my dosage down to 90 mg I was so exhausted and lethargic I put in my 8 hrs at work, came home and slept from 5:30 pm till 6:00 am, waking up long enough to eat supper and to spend 20 -30 minutes with my family, and that was a struggle. After 2 weeks I pestered my doctor until he ordered a re-test. The re-test indicated I was not taking enough Armour so he upped my dosage back to 120 mg. Four days ago I had another follow up blood test to check my levels and it indicated that my T4 was very low and hypo stage, but my T3 was very high in the hyper stage. My doctor has stated he will be referring me on to an endocronologist. As a side note I had a miscarriage near the 4th month 2 years ago and my periods have been very heavy and painful since then. Can you shed some light and information on the abnormal tests in recent months and what things I should be asking or info to take to my PCP and the referring endo?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.